MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1744
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that after approximately two hours of use, the lower right section of the jaws became damaged and disengaged.The device worked fine prior to the issue.The issue was noticed after the device was released from the trocar.Nothing fell into the patient cavity.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The product in the picture did not meet specification.Visual inspection found the bottom jaw overmold and seal plate were damaged.The reported condition was confirmed.The seal plate and overmold was lifted from the device jaw.The damage to the jaw's overmold and seal plate likely occurred during the insertion or extraction of the device jaw from a trocar instrument.The investigation identified the root cause of the reported event to be user error.The instructions for use(ifu) states, close jaws using device lever before insertion/extraction in the trocar.Correction: additional information: if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that after approximately two hours of use, the lower right section of the jaws became damaged and disengaged.The device worked fine prior to the issue.The issue was noticed after the device was released from the trocar.Nothing fell into the patient cavity.A new device was used to continue the procedure without any patient harm.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7148886
Report Number1717344-2017-06427
Device Sequence Number1238846
Product Code GEI
UDI-Device Identifier20884521181561
UDI-Public20884521181561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model NumberLF1744
Device Catalogue NumberLF1744
Device Lot Number72220270V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1